Good evening!

It is not uncommon for older patients to develop ventricular premature complexes (VPC) during anesthesia, however consistent runs of VPCs can definitely suggest concurrent comorbidities not limited to cardiac disease, gastrointestinal disease, conditions of the spleen and electrolyte disorders.
Since the arrhythmia responded to lidocaine, it is less likely that this arrhythmia was a ventricular escape rhythm which can occur with lower doses of an anticholinergic, and is more consistent with VPCs from some other underlying pathology. The dose of glycopyrrolate administered was appropriate for a heart rate of 50 beats per minute with sustained VPCs, thus I don't feel it was the culprit. My only thoughts are that I would have included butorphanol in the premedication, even at a low dose of 0.1 mg/kg IV, just to lessen the amount of alfaxalone required for induction. I don't believe the addition of butorphanol would have prevented the VPCs, but I just try not to give alfaxalone by itself just because some patients will develop myoclonic twitching with little to no premedication on board.

My conclusion is that this patient has some underlying pathology or pathologies that would potentially be diagnosed with an abdominal ultrasound, CT scan or echocardiogram that led to its VPCs, but these diagnostics are expensive and often unnecessary for an ophthalmic procedure. And as you mentioned, the bloodwork was relatively normal. You did everything right Dr. Warren, I would have done the same thing set aside for adding butorphanol into the premedication.

Hope this helps! Have a great weekend.